Alert archive / Colorado / High Wind Watches in 2014

High Wind Watch 7, NWS Denver/Boulder, CO

March 17, 20148 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Mar 17, 2014, 4:28 AM MDT for 8 counties in Colorado. It took effect at Mar 18, 2014, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 17, 2014, 4:28 AM MDT (10:28 UTC)
In effect from
Mar 18, 2014, 12:00 AM MDT
Expired
Mar 17, 2014, 3:54 PM MDT
In force
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 109 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3459 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WWUS75 KBOU 171028
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
428 AM MDT MON MAR 17 2014


COZ042-044-046-048>051-171830-
/O.NEW.KBOU.HW.A.0007.140318T0600Z-140318T1800Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
AGATE...HUGO...LIMON...MATHESON...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
428 AM MDT MON MAR 17 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING. 

* TIMING...STRONG WINDS WILL BE POSSIBLE AFTER MIDNIGHT AND
  CONTINUE THROUGH TUESDAY MORNING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS TO LIGHT WEIGHT OR HIGH
  PROFILE VEHICLES ESPECIALLY ALONG I-76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
2 follow-up statements
893 
WWUS75 KBOU 171742
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1142 AM MDT MON MAR 17 2014


COZ042-044-046-048>051-180145-
/O.CON.KBOU.HW.A.0007.140318T0600Z-140318T1800Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
AGATE...HUGO...LIMON...MATHESON...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1142 AM MDT MON MAR 17 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

* TIMING...STRONG WINDS WILL BE POSSIBLE AFTER MIDNIGHT AND 
  CONTINUE THROUGH TUESDAY MORNING. 

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS TO LIGHT WEIGHT OR HIGH 
  PROFILE VEHICLES ESPECIALLY ALONG I-76. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
919 
WWUS75 KBOU 172154
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
354 PM MDT MON MAR 17 2014

...HIGH WINDS EXPECTED ACROSS NORTHEAST AND EAST CENTRAL COLORADO...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN COLORADO THIS
EVENING ALONG THE NEBRASKA AND KANSAS BORDER LATE TONIGHT AND
TUESDAY MORNING. AT THE SAME TIME...AN UPPER LEVEL DISTURBANCE
WILL MOVE ACROSS THE AREA WITH STRONG AND DEEP NORTHWEST FLOW
DEVELOPING BEHIND THIS SYSTEM. THE COMBINATION OF THE TWO WILL
BRING STRONG WINDS TO MUCH OF THE REGION...WITH THE STRONGEST
WINDS EXPECTED OVER THE NORTHEAST AND EAST CENTRAL PLAINS OF
COLORADO. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING SNOW IN
THE MOUNTAINS AND THE FAR NORTHEAST PLAINS WHERE SOME
ACCUMULATION IS ANTICIPATED. MEANWHILE...BLOWING DUST IS EXPECTED
IN AREAS THAT DONT SEE MUCH PRECIPITATION.

COZ042-044-046-048>051-180600-
/O.UPG.KBOU.HW.A.0007.140318T0600Z-140318T1800Z/
/O.NEW.KBOU.HW.W.0014.140318T0900Z-140319T0000Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
AGATE...HUGO...LIMON...MATHESON...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
354 PM MDT MON MAR 17 2014

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP THIS EVENING...BUT
  THEN INCREASE FURTHER LATE TONIGHT THROUGH TUESDAY MORNING. HIGH
  WINDS WILL LIKELY CONTINUE INTO THE AFTERNOON HOURS BEFORE
  DECREASING EARLY TUESDAY EVENING. 

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS TO LIGHTWEIGHT OR HIGH
  PROFILE VEHICLES. THE STRONG WINDS WILL ALSO PRODUCE AREAS OF
  BLOWING SNOW AND/OR BLOWING DUST. IF TRAVELING ACROSS NORTHEAST
  OR EAST CENTRAL COLORADO LATE TONIGHT OR TUESDAY...BE PREPARED
  FOR RAPIDLY CHANGING VISIBILITIES AND REDUCED TRAVEL SPEEDS.
  THIS INCLUDES I-76 NORTHEAST FROM AROUND WIGGINS TO THE NEBRASKA
  BORDER...AS WELL AS I-70 FROM DEER TRAIL TO LIMON AND EASTWARD
  ACROSS THE KANSAS BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

COZ047-180600-
/O.NEW.KBOU.HW.W.0014.140318T0900Z-140319T0000Z/
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...FORDER...KARVAL...KUTCH...PUNKIN CENTER
354 PM MDT MON MAR 17 2014

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP THIS
  EVENING...BUT THEN INCREASE FURTHER LATE TONIGHT THROUGH TUESDAY
  MORNING. HIGH WINDS WILL LIKELY CONTINUE INTO THE AFTERNOON
  HOURS BEFORE DECREASING EARLY TUESDAY EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS TO LIGHTWEIGHT OR HIGH
  PROFILE VEHICLES. THE STRONG WINDS WILL ALSO PRODUCE AREAS OF
  BLOWING DUST. IF TRAVELING ACROSS NORTHEAST OR EAST CENTRAL
  COLORADO LATE TONIGHT OR TUESDAY...BE PREPARED FOR RAPIDLY
  CHANGING VISIBILITIES AND REDUCED TRAVEL SPEEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Mar 17, 4:08 AM MDT, 20 minutes earlier.

Area forecast discussion, Mar 17, 4:08 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
408 AM MDT MON MAR 17 2014

.SHORT TERM...WLY FLOW ALOFT WILL INCREASE AHEAD OF A POTENT UPPER
LEVEL TROUGH THAT WILL MOVE ACROSS THE AREA TONIGHT. MEANWHILE AT
THE SFC LOW PRES WILL INTENSIFY FM ERN WY INTO ERN CO WITH STG
DOWNSLOPE LOW LVL FLOW BY AFTN. MOISTURE WILL GRADUALLY INCREASE
IN THE MTNS BY LATE AFTN INTO THE EVENING HOURS WITH SNOW
DEVELOPING ESPECIALLY NORTH OF I-70 WHICH WILL CONTINUE OVERNIGHT.
FAVORABLE OROGRAPHICS AND DECENT LAPSE RATES SHOULD ALLOW FOR
ADVISORY AMOUNTS IN ZNS 31 AND 33 WITH LOWER AMOUNTS IN ZN 34. IN
ADDITION GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW OVER THE
HIGHER PASSES.

GUSTY WINDS WILL THIS MORINING OVER THE HIGHER TERRAIN AND THEN
SPREAD ACROSS THE PLAINS BY MID TO LATE AFTN. APPEARS LACK OF A
MTN WAVE WILL KEEP WIND SPEEDS BLO HIGH WIND CRITERIA IN MOST
AREAS WITH GUSTS TO 65 MPH IN THE MTNS AND FOOTHILLS. OVER THE
PLAINS WILL LIKELY SEE SOME GUSTS FM 40 TO 50 MPH. HIGH TEMPS THIS
AFTN WILL RANGE FM THE UPPER 60S TO MID 70S OVER NERN CO.

FOR TONIGHT AS MAIN UPPER LEVEL TROUGH MOVES ACROSS NERN CO THERE
WILL BE A CHANCE OF RAIN SHOWERS CHANGING TO SNOW OVER THE NERN
PLAINS AFTER MIDNIGHT.  STG DOWNSLOPE FLOW IN AND NR THE FOOTHILLS
WILL LEAD TO LOWER PCPN CHANCES ALONG THE FRONT RANGE AND PALMER
DIVIDE.  MEANWHILE BNDRY LYR WINDS ARE FCST TO INCREASE TO 50-55 KTS
AFT 06Z OVER THE PLAINS AND IF SHOWERS OCCUR THIS WOULD ALLOW FOR
STRONGER WINDS IN THE BNDRY LYR TO MIX DOWN TO THE SFC ALLOWING FOR
SOME POTENTIAL FOR HIGH WINDS LATE TONIGHT INTO TUE MORNING.

.LONG TERM...MODELS HAVE AN UPPER TROUGH AXIS OVER EASTERN COLORADO
AT 12Z TUESDAY MORNING.  BY TUESDAY AFTERNOON...WEST-NORTHWESTERLY
FLOW ALOFT IS OVER THE CWA AND IT IS SUPPOSED TO CONTINUE TUESDAY
NIGHT. NORTHWESTERLY FLOW ALOFT IS PROGGED ON WEDNESDAY...BECOMING
WEST-NORTHWESTERLY AGAIN WEDNESDAY NIGHT. FAIRLY STRONG DOWNWARD
QG VERTICAL VELOCITY IS PROGGED OVER THE FORECAST AREA TUESDAY
WELL INTO WEDNESDAY AFTERNOON. AFTER THAT...THE SYNOPTIC SCALE
ENERGY IS BENIGN INTO THURSDAY MORNING. PRETTY STRONG NORTH-
NORTHWESTERLY BOUNDARY LAYER FLOW IS PROGGED TUESDAY...DECREASING
TUESDAY NIGHT. WEAKER DOWNSLOPING FLOW IS PROGGED ON WEDNESDAY
...WITH NORMAL DRAINAGE WIND PATTERNS EXPECTED WEDNESDAY NIGHT.
FOR MOISTURE...THERE IS SOME OVER THE MOUNTAINS AND THE EASTERN
TWO-THIRDS OF THE PLAINS ON TUESDAY. IT DRIES OUT SLOWLY TUESDAY
NIGHT...WEDNESDAY IS PRETTY DRY...WITH JUST SOME UPPER LEVEL
MOISTURE FOR WEDNESDAY NIGHT. THE QPF FIELDS HAVE LIGHT AMOUNTS OF
MEASURABLE PRECIPITATION OVER THE MOUNTAINS AND EASTERN PLAINS
TUESDAY...WITH JUST A TAD OVER THE MOUNTAINS TUESDAY NIGHT. THERE
IS NOTHING WEDNESDAY OR WEDNESDAY NIGHT. SO WITH THE UPPER TROUGH
LOOKING A BIT STRONGER AND DIGGING A BIT FURTHER SOUTH WILL UP
POPS A TAD ON THE PLAINS FOR TUESDAY. WILL KEEP "LIKELY"S FOR THE
MOST PART OVER THE MOUNTAINS. WILL LINGER SOME MINOR POPS OVER THE
MOUNTAINS ON TUESDAY EVENING...THEN DRY THROUGH WEDNESDAY NIGHT.
NO HIGHLIGHTS FOR SNOW AMOUNTS RIGHT NOW. WILL GO WITH A HIGH WIND
WATCH FOR THE EASTERN PLAINS TUESDAY MORNING WITH THE PROGGED
WIND SPEEDS IN MIND. OF NOTE...IF MODELS CONTINUE THE TREND OF A
STRONGER...MORE FURTHER SOUTH UPPER TROUGH...THE EASTERN PLAINS
COULD SEE HIGHER POPS AND BLIZZARD CONDITIONS WITH THE STRONG
WINDS. SOMETHING TO WATCH FOR. FOR TEMPERATURES...TUESDAY'S HIGHS
ARE 6-15 C COLDER THAN TODAY'S HIGHS. WEDNESDAY'S READINGS ARE UP
4-7 C FROM TUESDAY'S. FOR THE LATER DAYS...THURSDAY THROUGH
SUNDAY...THE FLOW ALOFT IS BASICALLY ZONAL ALL FOUR DAYS. THERE
IS QUITE A BIT OF MOISTURE AND SOME WEAK UPWARD SYNOPTIC SCALE
ENERGY FOR SATURDAY AND SATURDAY NIGHT. WILL GO WITH SOME MINOR
POPS FOR ALL AREAS.

&&

.AVIATION...SSW WINDS THIS MORNING WILL BECOME MORE WLY BY 18Z AND
THEN INCREASE THRU THE AFTN HOURS. SPEEDS OF 15 TO 25 MPH WITH
GUSTS TO 35 MPH WILL OCCUR BETWEEN 18Z AND 21Z AND THEN INCREASE
TO 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE 21Z-01Z TIMEFRAME.
AFTER 01Z WINDS WILL BECOME MORE WNW WITH SPEEDS IN THE 20 TO 30
MPH RANGE WHICH WILL CONTINUE THRU 06Z. AFTER 06Z WINDS MAY
DECREASE TO 10 TO 20 MPH. WITH STG DOWNSLOPE FLOW ALONG THE FRONT
RANGE TONIGHT BEST CHC FOR RAIN AND SHOWERS WILL STAY TO THE NE OF
THE AIRPORT OVERNIGHT.

&&

.FIRE WEATHER...STRONG GUSTY WINDS BETWEEN 35 AND 50 MPH FROM THE
SOUTHWEST/WEST WITH SINGLE DIGIT HUMIDITIES WILL BRING RED FLAG
CONDITIONS TO THE NORTHEAST PLAINS THIS AFTERNOON AFTERNOON AND
EVENING. RED FLAG WARNING IS WHERE FUELS ARE DRIEST ON THE PLAINS
AND MOST SUSCEPTIBLE TO WILDFIRE SPREAD.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ241-242-244>251.

HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
COZ042-044-046-048>051.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT
TUESDAY FOR COZ031-033.

&&

SHORT TERM...RPK
LONG TERM....RJK
AVIATION...RPK
Hazardous weather outlook, Mar 16, 10:59 AM MDT, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1059 AM MDT SUN MAR 16 2014

COZ030>051-171700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1059 AM MDT SUN MAR 16 2014

...RED FLAG WARNING FOR THE NORTHEASTERN PLAINS AND PALMER DIVIDE
AREA NOON UNTIL 8 PM MDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

MOSTLY SUNNY...WARMER...AND LESS WINDY WEATHER CAN BE EXPECTED
TODAY AS A RIDGE OF HIGH PRESSURE MOVES OVER THE STATE. WINDS WILL
THEN BEGIN TO INCREASE IN THE MOUNTAINS AND FOOTHILLS TONIGHT
WITH GUSTS FROM 50 TO 60 MPH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY GUSTY WESTERLY WINDS WILL PRECEDE AN APPROACHING COLD
FRONT. IN ADDITION...VERY LOW RELATIVE HUMIDITIES AND DRY GRASSES
WILL ELEVATE THE FIRE DANGER ACROSS THE NORTHEAST PLAINS AND
PALMER DIVIDE AREAS. AS A RESULT...A RED FLAG WARNING HAS BEEN
ISSUED FOR THOSE AREA FROM NOON TO 8 PM MDT MONDAY. THE COLD FRONT
WILL MOVE THROUGH REGION EARLY MONDAY EVENING.

STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE FOLLOWING THE
PASSAGE OF THE FRONT ALONG WITH MUCH COOLER TEMPERATURES AND A
SLIGHT CHANCE OF PRECIPITATION. NORTHWEST WINDS 20 TO 35 MPH WILL
BE POSSIBLE WITH GUSTS TO 50 MPH ACROSS THE NORTHEAST PLAINS LATE
MONDAY NIGHT AND TUESDAY. SNOW SHOWERS WILL BE LIKELY IN THE
MOUNTAINS MONDAY EVENING... WITH A LESSER CHANCE ON TUESDAY. THERE
WILL BE A SLIGHT CHANCE OF SNOW AND RAIN MIXED OVER THE NORTHEAST
PLAINS ON TUESDAY AS WELL. IT WILL BE DRIER THE REMAINDER OF THE
PERIOD WITH JUST A SLIGHT CHANCE OF SNOW IN THE MOUNTAINS FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BARJENBRUCH/COOPER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 4:32 AM MDTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 7 more34 hr
Mar 17, 3:54 PM MDTHigh Wind WarningBOUElbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 2 more26 hr

Nearby

High Wind Watches in Colorado, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.